Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depo-Provera side effects...

OK, I've been on "the shot" for about 5 years now. Just recently was the first time I'd gotten to see the drug info sheet that comes with prescriptions. My doctor always ordered it and had it sent to his office and then I would come get the shot when I was due. But due to some silly insurance requirement, now I have to have the doctor call in the prescription to a local pharmacy and then I go get it and take it to his office to have it injected. Stupid. Anyway, because of this I finally got to see the side effects and I'm experiencing almost ALL of them. Moodiness (depression & anxiety), hair loss, weight gain (I've gained 40 pounds), loss of sexual interest, and acne. My main concern is the black box warning about bone loss that I had no clue about. I've been having really bad joint pain, in my knees and hands especially. Has anyone experienced these side effects? If so, what happened?

Answer Question
 
Anonymous

Asked by Anonymous at 3:46 PM on Jul. 9, 2009 in Health

Answers (1)
  • I wasn't on Depo very long, but now a days they are saying that they DO NOT recommend women to be on Depo for more than 2 years because of bone loss! It's rough because Depo is a much better option for some than the pill and there aren't too many others out there that don't require a pill every day.
    motherofanaries

    Answer by motherofanaries at 3:53 PM on Jul. 9, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN